MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA CRUCIATE RETAINING STANDARD FEMORAL COMPONENT RIGHT SIZE 10; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PERSONA CRUCIATE RETAINING STANDARD FEMORAL COMPONENT RIGHT SIZE 10; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544); Inadequate Osseointegration (2646)
Date of Event 05/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - concomitant devices - persona 0° keel cemented tibial component right size f catalog #: 42536007502 lot #: 66114025, persona cruciate retaining standard femoral component right size 10 catalog #: 42508606802 lot #: 65754645, persona medial congruent articular surface right 11mm catalog #: 42522100811 lot #: 66084835, nexgen trabecular metal standard primary patella catalog #: 00587806541 lot #: 66068260 h6 - component code - proposed code is mechanical (g04) - femur.The complainant has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported during knee arthroplasty that the surgeon implanted a cemented tibial tray without cement while under the impression that the device was a press-fit implant.The error was not identified until after implantation, but the surgeon did not opt to revise the implant at that time.Subsequently, the patient was revised approximately five (5) months later to address pain and loosening.During the procedure, the tibial component was noted to be loose with no cement on the cemented tray.The femoral component was also identified to be loose with no bone ingrowth.All components were revised without complication.Initial operative notes noted no intraoperative complications and the patient tolerated the procedure well.Revision operative notes noted that both the tibial and femoral components were loose.All components were revised and no intraoperative complications were noted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: b4, g3, g6, h2, h10, h11.The following sections were corrected: e1.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: b4, g3, g6, h2, h3, h6, h11.The following sections were corrected: h4.The product was evaluated through manufacturing review and medical records provided confirmed the reported event.The device history records were reviewed and no discrepancies were identified.A definitive root cause for the femoral loosening could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PERSONA CRUCIATE RETAINING STANDARD FEMORAL COMPONENT RIGHT SIZE 10
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23604786
Report Number0001822565-2025-04249
Device Sequence Number13221832
Product Code JWH
UDI-Device Identifier00889024631366
UDI-Public(01)00889024631366(17)330218(10)65754645
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K221479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number42508606802
Device Lot Number65754645
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2025
Supplement Date Received by Manufacturer12/22/2025
04/20/2026
Initial Report FDA Received Date11/20/2025
Supplement Report FDA Received Date01/14/2026
04/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight108 KG